×

zbMATH — the first resource for mathematics

Empirical likelihood estimation and consistent tests with conditional moment restrictions. (English) Zbl 1022.62046
Summary: This paper is about efficient estimation and consistent tests of conditional moment restrictions. We use unconditional moment restrictions based on splines or other approximating functions for this purpose. Empirical likelihood estimation is particularly appropriate for this setting, because of its relatively low bias with many moment conditions. We give conditions so that efficiency of estimators and consistency of tests is achieved as the number of restrictions grows with the sample size. We also give results for generalized empirical likelihood, generalized method of moments, and nonlinear instrumental variable estimators.

MSC:
62H12 Estimation in multivariate analysis
62E20 Asymptotic distribution theory in statistics
62F12 Asymptotic properties of parametric estimators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Amemiya, T., The nonlinear two-stage least squares estimator, Journal of econometrics, 2, 105-110, (1974) · Zbl 0282.62089
[2] Amemiya, T., The maximum likelihood and the nonlinear three-stage least squares estimator in the general nonlinear simultaneous equations model, Econometrica, 45, 955-968, (1977) · Zbl 0359.62026
[3] Andrews, D.W.K., Asymptotic normality of series estimators for nonparametric and semiparametric models, Econometrica, 59, 307-345, (1991) · Zbl 0727.62047
[4] Arellano, M.; Bond, S., Some tests of specification for panel datamonte Carlo evidence and an application to employment equations, Review of economic studies, 58, 277-297, (1991) · Zbl 0719.62116
[5] Bierens, H.J., Consistent model specification tests, Journal of econometrics, 20, 105-134, (1982) · Zbl 0549.62076
[6] Brown, B.W., Newey, W.K., 1998. Efficient estimation of asymptotic variances. Working paper, Rice University.
[7] Burman, P.; Chen, K.W., Nonparametric estimation of a regression function, Annals of statistics, 17, 1567-1596, (1989) · Zbl 0744.62054
[8] Chamberlain, G., Asymptotic efficiency in estimation with conditional moment restrictions, Journal of econometrics, 34, 305-334, (1987) · Zbl 0618.62040
[9] de Jong, R.M.; Bierens, H., On the limit behavior of a chi-square type test if the number of conditional moments tested approaches infinity, Econometric theory, 9, 70-90, (1994)
[10] Donald, S.G.; Newey, W.K., Choosing the number of instruments, Econometrica, 69, 1161-1191, (2001) · Zbl 1021.91047
[11] Donald, S.G., Imbens, G.W., Newey, W.K., 2002. Choosing the number of moments in conditional moment restriction models, preprint.
[12] Eubank, R.L.; Spiegelman, S.P., Testing the goodness of fit of a linear model via nonparametric regression techniques, Journal of the American statistical association, 87, 387-392, (1990) · Zbl 0702.62037
[13] Gallant, A.R.; Souza, G., On the asymptotic normality of Fourier flexible form estimates, Journal of econometrics, 50, 329-353, (1991) · Zbl 0792.62102
[14] Hahn, J., Efficient estimation of panel data models with sequential moment restrictions, Journal of econometrics, 79, 1-21, (1997) · Zbl 0880.62119
[15] Hall, P., Central limit theorem for integrated squared error of multivariate nonparametric density estimators, Journal of multivariate analysis, 14, 1-16, (1984) · Zbl 0528.62028
[16] Hansen, L.P., Large sample properties of generalized method of moments estimators, Econometrica, 50, 1029-1054, (1982) · Zbl 0502.62098
[17] Hansen, L.P.; Heaton, J.; Yaron, A., Finite-sample properties of some alternative GMM estimators, Journal of business and economic statistics, 14, 262-280, (1996)
[18] Hong, Y.-M.; White, H., Consistent specification testing via nonparametric series regression, Econometrica, 63, 1133-1160, (1995) · Zbl 0941.62125
[19] Imbens, G., One step estimators for over-identified generalized method of moments models, Review of economic studies, 64, 359-383, (1997) · Zbl 0889.90039
[20] Imbens, G.W.; Spady, R.H.; Johnson, P., Information theoretic approaches to inference in moment condition models, Econometrica, 66, 333-357, (1998) · Zbl 1055.62512
[21] Kitamura, Y.; Stutzer, M., An information-theoretic alternative to generalized method of moments estimation, Econometrica, 65, 861-874, (1997) · Zbl 0894.62011
[22] Kitamura, Y., Tripathi, G., Ahn, H., 2001. Empirical likelihood based inference in conditional moment restriction models. Working paper, Department of Economics, University of Wisconsin. · Zbl 1142.62331
[23] Koenker, R.; Machado, J.A.F., GMM inference when the number of moment conditions is large, Journal of econometrics, 93, 327-344, (1999) · Zbl 0941.62077
[24] LeBlanc, M.; Crowley, J., Semiparametric regression functionals, Journal of the American statistical association, 90, 95-105, (1995) · Zbl 0818.62040
[25] Newey, W.K., Maximum likelihood specification testing and conditional moment tests, Econometrica, 53, 1047-1070, (1985) · Zbl 0629.62107
[26] Newey, W.K., 1988a. Two-step series estimators of sample selection models. Working paper, MIT Press, Cambridge, MA.
[27] Newey, W.K., Adaptive estimation of regression models via moment restrictions, Journal of econometrics, 38, 301-339, (1988) · Zbl 0686.62045
[28] Newey, W.K., Efficient instrumental variables estimation of nonlinear models, Econometrica, 58, 809-837, (1990) · Zbl 0728.62107
[29] Newey, W.K., Uniform convergence in probability and stochastic equicontinuity, Econometrica, 59, 1161-1167, (1991) · Zbl 0743.60012
[30] Newey, W.K., 1993. Efficient estimation of models with conditional moment restrictions. In: Maddala, G.S., Rao, C.R., Vinod, H.D. (Eds.), Handbook of Statistics, Vol. 11: Econometrics, North-Holland, Amsterdam.
[31] Newey, W.K., Convergence rates and asymptotic normality for series estimators, Journal of econometrics, 79, 147-168, (1997) · Zbl 0873.62049
[32] Newey, W.K., Chipty, T., 2000. Efficient estimation of semiparametric models via moment restrictions. Working paper, MIT Press, Cambridge, MA.
[33] Newey, W.K., McFadden, D., 1994. Large Sample Estimation and Hypothesis Testing. In: Engle, McFadden, D. (Eds.), Handbook of Econometrics, Vol. 4. North-Holland, Amsterdam, pp. 2113-2245.
[34] Newey, W.K., Smith, R.J., 2002. Higher order properties of GMM and generalized empirical likelihood estimators. Working paper, MIT Press, Cambridge, MA.
[35] Newey, W.K., Powell, J.L., 1989. Nonparametric instrumental variables estimation. Econmetrica, forthcoming.
[36] Owen, A., Empirical likelihood ratio confidence regions for a single functional, Biometrika, 75, 237-249, (1988) · Zbl 0641.62032
[37] Qin, J.; Lawless, J., Empirical likelihood and general estimating equations, Annals of statistics, 22, 300-325, (1994) · Zbl 0799.62049
[38] Rudin, W., Principles of mathematical analysis, (1976), McGraw-Hill New York · Zbl 0148.02903
[39] Schumaker, L., Spline functions: basic theory, (1981), Wiley New York · Zbl 0449.41004
[40] Smith, R.J., Alternative semi-parametric likelihood approaches to generalized method of moments estimation, Economic journal, 107, 503-519, (1997)
[41] Stone, C., Additive regression and other nonparametric models, Annals of statistics, 13, 689-705, (1985) · Zbl 0605.62065
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.